Alert archive / New Jersey / Gale Watches in 2017

Gale Watch 22, NWS Philadelphia/Mount Holly

November 15, 2017

NWS Philadelphia/Mount Holly issued this gale watch at Nov 15, 2017, 2:40 AM EST. It took effect at Nov 16, 2017, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2017, 2:40 AM EST (07:40 UTC)
In effect from
Nov 16, 2017, 6:00 PM EST
Expired
Nov 15, 2017, 3:25 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

355 
WHUS71 KPHI 150740
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 AM EST WED NOV 15 2017


ANZ454-455-152200-
/O.EXT.KPHI.SC.Y.0090.000000T0000Z-171116T2300Z/
/O.NEW.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
240 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT.

* LOCATION...THE ATLANTIC COASTAL WATERS OFF DELAWARE AND 
  ADJACENT TO DELAWARE BAY.

* WINDS...NORTHEAST 15 TO 25 KT TODAY, DIMINISHING AND BECOMING
  EAST TO SOUTHEAST LATER THIS AFTERNOON AND TONIGHT BEFORE
  SHIFTING WEST ON THURSDAY. NORTHWEST WINDS THURSDAY NIGHT WITH
  GUSTS UP TO 35 KT. 

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS LIKELY TO OCCUR BETWEEN 6 PM THURSDAY
  AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ451>453-152200-
/O.EXT.KPHI.SC.Y.0090.000000T0000Z-171115T2300Z/
/O.NEW.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
240 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT.

* LOCATION...THE ATLANTIC COASTAL WATERS OFF SOUTHERN AND CENTRAL
  NEW JERSEY. 

* WINDS...NORTHEAST 15 TO 25 KT TODAY, DIMINISHING AND BECOMING
  EAST TO SOUTHEAST LATER THIS AFTERNOON AND TONIGHT BEFORE
  SHIFTING WEST ON THURSDAY. NORTHWEST WINDS THURSDAY NIGHT WITH
  GUSTS UP TO 35 KT. 

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS LIKELY TO OCCUR BETWEEN 6 PM THURSDAY
  AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY 
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450-152200-
/O.NEW.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
240 AM EST WED NOV 15 2017

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT.

* LOCATION...THE NORTHERN NEW JERSEY ATLANTIC COASTAL WATERS. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 6 PM
  THURSDAY AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN ATE 
  THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-152200-
/O.NEW.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
240 AM EST WED NOV 15 2017

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT.

* LOCATION...THE DELAWARE BAY

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...GENERALLY 1 TO 3 FEET.

* TIMING...STRONGEST NORTHWEST WINDS ARE LIKELY TO OCCUR BETWEEN 6
  PM AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
405 
WHUS71 KPHI 151916
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EST WED NOV 15 2017


ANZ454-455-161000-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-171116T2300Z/
/O.CON.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
216 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* LOCATION...THE ATLANTIC COASTAL WATERS OFF DELAWARE AND 
  ADJACENT TO DELAWARE BAY.

* WINDS...NORTHEAST 15 TO 25 KT TODAY, DIMINISHING AND BECOMING 
  EAST TO SOUTHEAST LATER THIS AFTERNOON AND TONIGHT BEFORE 
  SHIFTING WEST ON THURSDAY. NORTHWEST WINDS THURSDAY NIGHT WITH 
  GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS LIKELY TO OCCUR BETWEEN 6 PM THURSDAY 
  AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ451>453-161000-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-171115T2300Z/
/O.CON.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
216 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* LOCATION...THE ATLANTIC COASTAL WATERS OFF SOUTHERN AND 
  CENTRAL NEW JERSEY.

* WINDS...NORTHEAST 15 TO 25 KT TODAY, DIMINISHING AND BECOMING 
  EAST TO SOUTHEAST LATER THIS AFTERNOON AND TONIGHT BEFORE 
  SHIFTING WEST ON THURSDAY. NORTHWEST WINDS THURSDAY NIGHT WITH 
  GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS LIKELY TO OCCUR BETWEEN 6 PM THURSDAY 
  AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450-161000-
/O.CON.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
216 PM EST WED NOV 15 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* LOCATION...THE NORTHERN NEW JERSEY ATLANTIC COASTAL WATERS.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 6 PM 
  THURSDAY AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN ATE 
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-161000-
/O.CON.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
216 PM EST WED NOV 15 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* LOCATION...THE DELAWARE BAY

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST NORTHWEST WINDS ARE LIKELY TO OCCUR BETWEEN 
  6 PM AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE 
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
583 
WHUS71 KPHI 152025
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EST WED NOV 15 2017


ANZ451>453-160930-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-171115T2300Z/
/O.NEW.KPHI.SC.Y.0091.171116T1100Z-171116T2300Z/
/O.UPG.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
/O.NEW.KPHI.GL.W.0034.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
325 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE ATLANTIC COASTAL WATERS OFF SOUTHERN AND 
  CENTRAL NEW JERSEY.

* WINDS...NORTHEAST 15 TO 25 KT TODAY, DIMINISHING AND BECOMING
  EAST TO SOUTHEAST LATE THIS AFTERNOON AND TONIGHT BEFORE 
  SHIFTING WEST ON THURSDAY. NORTHWEST WINDS THURSDAY NIGHT WITH 
  GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS LIKELY TO OCCUR BETWEEN 6 PM THURSDAY 
  AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ454-455-160930-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-171116T2300Z/
/O.UPG.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
/O.NEW.KPHI.GL.W.0034.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
325 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE ATLANTIC COASTAL WATERS OFF DELAWARE AND 
  ADJACENT TO DELAWARE BAY.

* WINDS...NORTHEAST 15 TO 25 KT TODAY, DIMINISHING AND BECOMING
  EAST TO SOUTHEAST LATE THIS AFTERNOON AND TONIGHT BEFORE 
  SHIFTING WEST ON THURSDAY. NORTHWEST WINDS THURSDAY NIGHT WITH 
  GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS LIKELY TO OCCUR BETWEEN 6 PM THURSDAY 
  AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ450-160930-
/O.EXB.KPHI.SC.Y.0090.171116T1100Z-171116T2300Z/
/O.UPG.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
/O.NEW.KPHI.GL.W.0034.171116T2300Z-171117T1100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
325 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE NORTHERN NEW JERSEY ATLANTIC COASTAL WATERS.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS ARE LIKELY TO OCCUR BETWEEN 6 PM 
  THURSDAY AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN ATE 
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-160930-
/O.EXB.KPHI.SC.Y.0090.171116T1100Z-171116T2300Z/
/O.UPG.KPHI.GL.A.0022.171116T2300Z-171117T1100Z/
/O.NEW.KPHI.GL.W.0034.171116T2300Z-171117T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
325 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE DELAWARE BAY

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST NORTHWEST WINDS ARE LIKELY TO OCCUR BETWEEN 
  6 PM AND 3 AM FRIDAY. HOWEVER, GALE GUSTS MAY BEGIN LATE 
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 15, 2:13 AM EST, 27 minutes earlier.

Area forecast discussion, Nov 15, 2:13 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
213 AM EST Wed Nov 15 2017

.SYNOPSIS...
High pressure will continue to influence our weather through
today before moving off the coast. A cold front approaching
from the northwest is forecast to arrive on Thursday followed by
high pressure for Friday. Another cold front is expected to
pass through our region on Saturday night with high pressure
anticipated in its wake for Sunday and the early part of the new
week.

&&

.NEAR TERM /THROUGH TODAY/...
215 AM ESTF: Clouds thinning rapidly attm so will adjust early
morning lows back down.

The new 330 am fcst is basically published and posted.

Early this morning...monitoring sprinkles offshore and suspect
that they will remain there... second time within about 10 days
that we've seen this at night. Patchy fog-frosty where clearing
of thin deck at 5000 ft now occuring.

Today...Its a model rh time section battle between the NAM and
GFS. An inversion near 800 MB caps moisture below it and overall
am thinking the cooler more moist NAM will prevail. So this
forecast was a blend of the 00z/15 GFS/NAM MOS but LOW confidence
on having made the correct decision on more clouds than sun.
For now...am fcstg temps no higher than 2F above the blended
GFS/GGEM/NAM 18z 2m temps. Light east to southeast winds. If
there is a shower along the coast, it should be this Wednesday
morning.

&&

.SHORT TERM /TONIGHT/...
Cloudy and relatively mild with nearly steady temps, possibly
rising a bit during the night along and east of I-95. Showers
ahead of a cold front are expected to develop, mainly after
06z/16 as per HRRRX NAM/GFS...mostly likely toward 09z/16. That
means a band moving from w to E across PA/MD into our western
zones around 06z and meanwhile showers sprouting ahead of the
main band in DE/NJ. Amounts .05 to 0.25". Less than average
confidence on rainfall ILG/MIV southward but the 00z/EC has .10
or greater over virtually all of our area 6z-12z Thu. The
drivers for the rainfall area area 100m 500mb height falls over
our area ahead of a modeled 160M 12 hr HFC vt max sliding sewd
through sw NYS at 12z Thu, also a nice 850 trough with
considerable absolute vorticity in its axis as it crosses our
area by 12z. That and some pretty good jet cores at 850-40 kt
700mb-55kt aiding the forcing.

This forecast was a 50 50 blend of the 00z/15 GFS/NAM MOS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Showers may linger into Thursday morning, especially in the
northern and eastern parts of our forecast area prior to a CFP.

High pressure is forecast to build across our region from west
to east on Thursday night and Friday, bringing dry weather
conditions.

A strong cold front is forecast to approach from the west on
Friday night and Saturday. There is an increasing chance of
showers beginning late on Friday night. It appears as though
temperatures should increase slowly as the cloud cover lowers
and thickens. As a result, we are not anticipating any freezing
or frozen precipitation at the onset.

The cold front is forecast to push through our region on
Saturday night. Another blast of cold air is expected to follow
for Sunday and Monday. We continue to use the low end of
guidance for temperatures. Cold advection stratocumulus is
anticipated, especially on Sunday. Also, scattered snow showers
and flurries are possible in our northern counties, mainly in
the elevated terrain.

Temperatures may warm a bit on Tuesday as the center of the
high moves out to sea.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...VFR CIGS generally based near 5000 ft with
spotty MVFR CIGS along the coast. CIGS may become sct clouds,
especially vcnty KABE/KRDG/KTTN by 10z. This per the sliver of
clear sky as seen on satellite imagery is developing slowly west
through e MD e PA and nw NJ.  Light north to northeast wind.

Today...Confidence lowers on the scenario but we are are not
using the NARRE which is off to a poor start in our forecast
area. Reliance will be on a visually blended GFS/NAM Tsection.
That will mean generally VFR conditions...probably cigs based
near 4000 or 5000 ft with a possibly MVFR CIG here and there,
especially late in the day when MVFR CIGS may become much more
widespread. Light northeast wind to start becoming southeast
this afternoon. Confidence in CIG forecast height is well below
average, and for winds is above average.

Tonight...VFR or MVFR CIGS to start, then degrading to probable
IFR conds toward 09z/16 in showers stratus fog with stratus fog
contg even after showers end vcnty Philly westward near 11z (no
mixing). Confidence above average on sub MVFR conditions late
at night. Light southeast wind becomes light southwest or west
toward 11z/16.

OUTLOOK...
Thursday morning...Mainly VFR. However, rain showers may reduce
conditions to MVFR at times.

Thursday afternoon through Friday evening...Mainly VFR.

Friday night...VFR lowering to MVFR in spots. A chance of
showers after midnight.

Saturday and Saturday night...Mainly MVFR and VFR with showers
likely. Snow showers are possible around KRDG and KABE late on
Saturday night.

Sunday...Mainly VFR.

&&

.MARINE...
Small craft advisory for the Atlantic waters from Cape May to
Fenwick Island through 6 pm today as seas will likely stay
elevated through this afternoon, especially with a modeled
slight increase in northeast wind this morning. Winds may
briefly gust to 25 kts, especially off the Delaware coast, but
the main threat will be elevated seas of around 5 to 6 feet.

There is a change of sprinkles or a light shower through much
of the period, generally from the southern New Jersey coast
southward.

Tonight...No marine headlines but rereviewing for the 330 am
fcst.

OUTLOOK...
Thursday morning...No marine headlines are anticipated.

Thursday afternoon through Friday morning...Northwest wind
gusts of 25 to 30 knots are expected. A few hours of gale force
gusts are possible on Thursday evening.

Friday afternoon and Friday night...No marine headlines are
anticipated.

Saturday and Saturday evening...Gale force gusts from the
southwest are possible.

Late Saturday night and Sunday...Gale force gusts from the west
and northwest are possible.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for
     ANZ451>453.
     Small Craft Advisory until 6 AM EST Thursday for ANZ454-455.

&&

Synopsis...Iovino
Near Term...Drag 213
Short Term...Drag 213
Long Term...Iovino
Aviation...Drag/Iovino
Marine...Drag/Iovino 213
Hazardous weather outlook, Nov 14, 3:32 PM EST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
332 PM EST Tue Nov 14 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-152045-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
332 PM EST Tue Nov 14 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-152045-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
332 PM EST Tue Nov 14 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Northwesterly gale force wind gusts are possible late Thursday
afternoon and Thursday evening.

Southwesterly gale force wind gusts are possible Saturday afternoon
and evening then west to northwest gale force gusts are possible late
Saturday night through Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:25 PM ESTGale WarningPHI36 hr
Nov 15, 3:25 PM ESTSmall Craft AdvisoryPHI12 hr

Nearby

Gale Watches in New Jersey, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.